TITLE

Lithium

PUB. DATE
February 2009
SOURCE
Reactions Weekly;2/21/2009, Issue 1240, p29
SOURCE TYPE
Periodical
DOC. TYPE
Case Study
ABSTRACT
The article presents a case of a 20-year-old man with bipolar I disorder who experienced confusion and a generalised seizure while receiving lithium. It outlines some of the symptoms experienced by the patient after receiving lithium, including muscle fasciculations in the face, hands and arms. The symptoms of the patient resolved following the discontinuation of lithium.
ACCESSION #
36661236

 

Related Articles

  • Lithium maintenance therapy for bipolar I patients: Possible refractoriness to reinstitution... Murray, John B. // Psychological Reports;Apr94, Vol. 74 Issue 2, p355 

    Focuses on the negative responses of bipolar I patients to the reinstitution of lithium treatment after discontinuation. Recurrence of symptoms in bipolar patients after lithium treatment was discontinued; Ineffectiveness of lithium treatment upon reinstitution; Psychological complaints of...

  • Lithium.  // Reactions Weekly;4/7/2007, Issue 1146/1147, p20 

    The article presents the case of a 64-year-old woman was admitted with signs and symptoms of an apoplectic insult. The woman had a history of bipolar disorder and had been receiving lithium for 33 years. The patient received diuretics and electrolyte solutions and after 11 days, the woman had...

  • Lithium.  // Reactions Weekly;10/31/2009, Issue 1276, p19 

    The article describes the cases of two patients who developed hyperparathyroidism and hypercalcaemia while receiving treatment with lithium. It references a study by N. Perera et al, published in the August 2009 issue of the "Internal Medicine Journal." The serum calcium level of a 47-year old...

  • Lithium.  // Reactions Weekly;1/9/2010 Part 1 of 2, Issue 1283, p63 

    The article describes the case of a boy who developed membranous glomerulonephritis while receiving lithium therapy for bipolar disorder. He had Asperger syndrome, attention deficit hyperactivity disorder and was born with a solitary left kidney. He was hospitalised due to toxic lithium...

  • Lithium.  // Reactions Weekly;8/16/2008, Issue 1215, p24 

    The article describes the case of a 60-year-old man with bipolar disorder who developed lithium toxicity, after two falsely low lithium assay results within a 6 year period. It references a study by G. Parker, published in the July 1998 issue of the "Australian and New Zealand Journal of...

  • Risperidone interaction.  // Reactions Weekly;8/6/2005, Issue 1063, p13 

    Discusses research being done on the adverse effect of concomitant lithium and risperidone in a female patient with bipolar disorder. Reference to a study by D. N. Mendhekar published in the May 2005 issue of the "Canadian Journal of Psychiatry"; Medical history of the patient; Development of...

  • Lithium interaction.  // Reactions Weekly;9/18/2004, Issue 1019, p11 

    Discusses research being done on the side effects of lithium with rofecoxib in an elderly patient with bipolar disorder. Reference to a study by S. Crespo and colleagues published in the July to August 2004 issue of "Annals of Pharmacotherapy"; Occurrence of lithium intoxication; Clinical...

  • Lithium.  // Reactions Weekly;6/13/2009, Issue 1256, p22 

    The article describes the case of a woman with bipolar disorder who developed hyperparathyroidism and hypercalcaemia while receiving treatment with lithium. She had been receiving lithium since she was 35 years old and was referred to an endocrine centre for recurrent hypercalcaemia. An enlarged...

  • Lithium.  // Reactions Weekly;4/12/2008, Issue 1197, p29 

    The article describes the case of a 69-year old woman who developed nephrogenic diabetes insipidus during treatment with lithium for unipolar manic-depressive psychosis. Results were obtained from the patient's neurological examination. Her water and electrolyte balance improved after lithium...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics